Skip to content

First Aid & Emergencies

Toxic Shock Syndrome Treatment

Call 911 if:

  • The person shows signs of shock.
Font Size
A
A
A

  • The person shows signs of shock.

See Shock Treatment.

1. Seek Medical Help Immediately

Go to a hospital emergency room or see a doctor for these symptoms, especially if the person has been using tampons, a diaphragm, or contraceptive sponge or has a skin wound or infection:

  • High fever that appears suddenly
  • Faintness
  • Headache
  • Muscle aches
  • Vomiting
  • Diarrhea
  • Sunburn-like rash
  • Confusion

 

2. Follow Up

  • The doctor will do an exam and blood tests.
  • If toxic shock syndrome is diagnosed, the person will likely be hospitalized and treated with intravenous antibiotics.

WebMD Medical Reference

Reviewed by Trina Pagano, MD on November 06, 2013

First Aid A-Z

  • There are no topics that begin with 'O'
  • There are no topics that begin with 'Q'
  • There are no topics that begin with 'U'
  • There are no topics that begin with 'X'
  • There are no topics that begin with 'Y'
  • There are no topics that begin with 'Z'

Today on WebMD

Antibiotic on hand
Slideshow
3d scan of fractured skull
Slideshow
 
Father putting ointment on boy's face
Slideshow
Person taking food from oven
Q&A
 
sniffling child
Slideshow
wound care true or false
Slideshow
 
caring for wounds
Slideshow
Harvest mite
Slideshow
 

Pollen counts, treatment tips, and more.

It's nothing to sneeze at.

Loading ...

Sending your email...

This feature is temporarily unavailable. Please try again later.

Thanks!

Now check your email account on your mobile phone to download your new app.

WebMD the app

Get first aid information. Whenever. Wherever... with your iPhone, iPad or Android.

Find Out More